MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Conjunctivitis (1784); Vitreous Floaters (1866); Hyperemia (1904); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227); Excessive Tear Production (2235); Discomfort (2330)
Date of Event 04/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient was dissatisfied with the lens.He could not see the golf ball, has floaters, feels pressure around eye, constantly weeping, bloodshot and blurred.He has seen an optometrist and was told his eye look fine.He has an appointment to see surgeon in november.Additional information has been requested.There are two medical device reports associated with this patient.This report is associated with the left eye.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in b.5.And h.6.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested, received and stated the patient have intense displeasure with the lens, pink sclera, blurred vision, and inability to drive at night due to intensity of car headlights.He is going to request surgeon for the company lens to be removed and replace with the basic accommodative toric lens in the upcoming appointment.
 
Additional Manufacturer Narrative
The product was not returned.Qualified associated products were indicated.The product investigation could not identify a root cause.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the current company model (1.50), 20.0 diopter (add power +2.2/+3.2) lens was replaced with a different model company (3.25cyl), 20.5 diopter lens.Due to the exchange of a multifocal toric lens to a monofocal toric lens, this may suggest that the replacement lens model was an improved choice for the patient's vision needs.The file will be reopened if additional information is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received and stated the patient had severe glare and halos at night.The iol was exchanged for another model company lens.There was no patient harm.

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17668981
Report Number1119421-2023-01543
Device Sequence Number7068107
Product Code MJP
UDI-Device Identifier00380652457385
UDI-Public00380652457385
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2025
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.200
Device Lot Number15309586
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer10/02/2023
03/15/2024
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date10/27/2023
04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALCON FORCEPS; CLAREON MONARCH IV IOL INJECTOR; MONARCH CARTRIDGE D; PROVISC
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR
Patient SexMale